Thunderstorm Wind, Adams
- When
- August 26, 2:45 PM EST
- Where
- Adams County, Gettysburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.833, -77.233
Trees and wires down in Gettysburg.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 26, 2:15 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT TUE AUG 26 2003 VERY ACTIVE AFTN ACROSS CENTRAL PA...PARTICULARLY ACROSS SW PORTIONS OF CWA. CURRENT MCS WILL CONTINUE TO SLIDE ESE OVER THE NEXT 3 HOURS. A BRIEF LULL IS THEN EXPECTED...BEFORE NEW MCS CURRENTLY FORMING NR CHI SLIDES ENE...E...THEN ESE INTO CWA TNT. COULD BE ANOTHER ACTIVE PERIOD OF WX AFTER SUNSET...UNTIL THE EARLY AM HOURS. WL INCLUDE LIKELY POPS ACROSS LAURELS...AND CHC POPS ELSEWHERE. AS FOR MINS...WL GO CLOSE TO CURRENT DEWPTS...WHICH IS NR MET/MAV MOS. WED...COLD FRONT APPROACHES FROM NW...BUT BEST LOW LEVEL CONVERGENCE SLIDES TO OUR E. DOWNSLOPING WNW WINDS AHEAD OF ACTUAL BOUNDARY...AND THINK ACTIVITY ON WED SHOULD BE FAIRLY SCATD/ISOL. BEST CHC FOR RW/TRW WOULD BE ACROSS LAURELS...WHERE LOW LEVEL CONVERGENCE IS MORE ENHANCED...AND IS IN CLOSER PROXIMITY TO SHORTWAVE PASSING JUST TO THE S. WED NT-THU...WEAK HIGH BUILDS IN. VERY DRY AIR NOTED ON CURRENT OBS UPSTREAM ACROSS NORTHERN PLAINS/CENTRAL CANADA...AND THIS SHOULD REACH NORTHERN PORTIONS OF CWA BY LATE WED NT. THEREFORE...WENT CLOSER TO COOLER FWC MOS TEMPS FOR FAR NW...AND A BIT BLO MAV/MET BLEND ELSEWHERE. THU NT...INCLUDED SLGHT CHC POPS FOR WESTERN AREAS AS WARM FRONT RETURNS...AND IN CASE ANY UPSTREAM MCS NEARS REGION. FRI-TUE...INCOMING FRONT SHOULD SPREAD RW/TRW ACROSS LATE FRI. THEN...ENSEMBLES SLOW FORWARD MOVEMENT OF FRONT. 12Z GFS BRIEFLY ACCELERATES NORTHERN PORTION OF FRONT FOR FRI NT/EARLY SAT...THEN FRONT RETURNS LATER IN WEEKEND. FOR NOW...WL GO WITH CHC POPS THROUGH WEEKEND...THINKING BACKING UPPER FLOW SHOULD IMPEDE FORWARD MOVEMENT OF FRONT. NORTHERN AREAS WOULD HAVE THE BEST CHC OF HAVING A BRIEF PERIOD OF RAIN-FREE CONDITIONS SAT-EARLY SUN...NEEDLESS TO SAY...STILL LOTS OF UNCERTAINTLY FOR UPCOMING WEEKEND. .CTP WATCHES/WARNINGS/ADVISORIES... PA...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT TUESDAY FOR CENTRAL AND S MOUNTAINS AND PORTIONS OF SUSQ VALLEY. KL
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-261045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 439 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS CENTRAL PENNSYLVANIA. STRONG AND POTENTIALLY DAMAGING GUSTS OF WIND ARE THE MAIN SEVERE WEATHER THREAT TODAY. LOCALLY HEAVY RAINFALL CAN ALSO OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN... NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. GD
PAZ036-261945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 245 PM EDT TUE AUG 26 2003 ...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY... AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF BREEZEWOOD...MOVING SOUTHEAST AT 50 MPH. THE THUNDERSTORM WILL BE NEAR FORT LOUDON AROUND 255 PM...ST. THOMAS AROUND 300 PM...CHAMBERSBURG AROUND 305 PM... MARION...GREENCASTLE AROUND 310 PM...MONT ALTO AROUND 315 PM... ROUZERVILLE AND WAYNESBORO AROUND 320 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
0253 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0248 PM JOHNSTOWN PA WIND DAMAGE
08/26/03 CAMBRIA TREES AND POWER LINES DOWN
0248 PM PATTON PA FUNNEL CLOUD
08/26/03 CAMBRIA
HEADPAZ064-262015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 308 PM EDT TUE AUG 26 2003 ...A STRONG THUNDERSTORM WILL AFFECT ADAMS COUNTY... AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF CHAMBERSBURG...MOVING SOUTHEAST AT 55 MPH. THE THUNDERSTORM WILL BE NEAR FAIRFIELD...CARROLL VALLEY AND CASHTOWN AROUND 320 PM...GETTYSBURG AND SEVEN STARS AROUND 325 PM...BONNEAUVILLE AROUND 330 PM...GERMANTOWN AND LITTLESTOWN AROUND 335 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
PAZ056-063-065-262015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT TUE AUG 26 2003 ...STRONG THUNDERSTORMS WILL AFFECT PERRY...CUMBERLAND AND YORK COUNTIES... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF ENOLA TO 6 MILES SOUTHEAST OF SHIPPENSBURG...MOVING SOUTHEAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR SHIREMANSTOWN...PINE GROVE FURNACE STATE PARK...NEW CUMBERLAND...AND MECHANICSBURG AT 330 PM... BOILING SPRINGS AT 335 PM...SIDDONSBURG...MOUNT HOLLY SPRINGS... DILLSBURG AT 340 PM...VALLEY GREEN AND LEWISBERRY AT 345 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
PAZ012-017>019-024>028-033>036-045-049-050-056-057-063>065-262200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 330 PM EDT TUE AUG 26 2003 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... CLEARFIELD...NORTHERN CENTRE...NORTHERN CLINTON...SNYDER...SOUTHERN CENTRE...SOUTHERN CLINTON AND UNION. ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... ADAMS...BEDFORD...BLAIR...CAMBRIA...CUMBERLAND...DAUPHIN... FRANKLIN...FULTON...HUNTINGDON...JUNIATA...MIFFLIN...PERRY...SOMERSET AND YORK. RXR/JL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
0345 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM BERLIN PA WIND DAMAGE
08/26/03 SOMERSET TREES AND WIRES DOWN IN
BERLIN ON ROUTE 219
0250 PM 1 S BERLIN PA WIND DAMAGE
08/26/03 SOMERSET A POLE AND WIRES DOWN ON
RTE 219 SOUTH OF BERLIN
0300 PM BEDFORD PA WIND DAMAGE
08/26/03 BEDFORD TREES AND POWER LINES DOWN
ALL OVER COUNTY
0258 PM 20 S HUNTINGDON PA WIND DAMAGE
08/26/03 HUNTINGDON TREES DOWN SOUTH OF
ROBERTSDALE
0250 PM 8 NE BERLIN PA WIND DAMAGE
08/26/03 SOMERSET 3 POLES AND WIRES DOWN ON
BELAH ROAD
0320 PM 3 N CHAMBERSBURG PA WIND DAMAGE
08/26/03 FRANKLIN TREES AND WIRES DOWN IN
PLEASANT HALL
0313 PM WATERFALL PA WIND DAMAGE
08/26/03 FULTON TREES DOWN
HEADThe Sterling radar (KLWX), 98 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and wires down in Gettysburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369275.